Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 35, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 18, 1998, 6:43 AM CDT for Sabine County, San Augustine County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 18, 1998, 6:43 AM CDT (11:43 UTC)
- Expired
- Oct 18, 1998, 12:35 PM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Sabine County, TX, San Augustine County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 181144 FFWSHV TXC005-403-405-181735- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 643 AM CDT SUN OCT 18 1998 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... ANGELINA COUNTY IN EASTERN TEXAS SABINE COUNTY IN EASTERN TEXAS SAN AUGUSTINE COUNTY IN EASTERN TEXAS * UNTIL 1235 PM CDT * AT 635 AM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN HEAVY RAINS IN A 30 MILE WIDE BAND FROM SAM RAYBURN TO LUFKIN. MOVEMENT WAS EAST AT 20 MPH. * A LITTLE OVER THREE INCHES (3.12) OF RAIN HAS FALLEN AT THE LUFKIN AIRPORT DURING THE PAST ONE AND A HALF HOURS AND DOPPLER RADAR INDICATES THAT RAIN WAS FALLING AT THE RATE OF TWO TO THREE INCHES PER HOUR OVER THE SOUTHERN HALF OF ANGELINA COUNTY. AN ADDITIONAL TWO TO THREE INCHES OF RAIN IS POSSIBLE ACROSS THE LOWER TOLEDO BEND COUNTRY THIS MORNING...SOME LOCATIONS MAY RECEIVE UP TO SIX INCHES OF RAIN. THIS HEAVY RAIN WILL SPREAD EAST ACROSS SAN AUGUSTINE AND SABINE COUNTIES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS @SAFELY AND THE ROAD BENEATH MAY BE WASHED OUT. IF YOUR VEHICLE STALLS IN HIGH WATER...ABANDON IT AND GO TO HIGHER GROUND. RAPIDLY RISING WATER MAY SWEEP THE VEHICLE AWAY. IV
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 18, 4:05 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Oct 18, 4:05 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 240 AM CDT SUN OCT 18 1998 UPPER LEVEL TROF OVER CENTRAL U.S. TO CONTINUE LIFTING NORTHEAST AND FILLING TODAY...WITH WEST SOUTHWEST FLOW TO CONTINUE ACROSS THE REGION THROUGH THE END OF THE PERIOD (HOWEVER THE ETA WANTS TO MAKE THE UPPER WINDS MORE WESTERLY AND DRY OUT THE THE COLUMN MORE...MUCH AS THE LAST LAST SYSTEM DID...HOWEVER PROBABLY SOMETHING IN BETWEEN WILL ACTUALLY HAPPEN). AT ANY RATE RAIN WILL CONTINUE ALONG AND AHEAD OF A SLOW MOVING COLD FRONT THAT EXTENDS THIS MORNING FROM NORTHWEST AR TO NEAR ACT ON INTO SOUTHWEST TX. EXPECT FRONT TO EXTEND FROM NEAR MLU TO LFK BY 19/00Z AND GOING STATIONARY SOMEWHERE FROM NEAR JAN TO NEAR HOU BY END OF THE PERIOD. UPPER LEVEL DIVIGERENCE ALSO TO CONTINUE ACROSS THE CWA TODAY AND TONIGHT AS RRQ OF JET MOVES SLOWLY ACROSS. MID AND UPPER LEVEL TROPICAL MOISTURE CONTINUES TO FLOW INTO THE AREA FROM THE TROPICAL PACIFIC. AS FRONT CONTINUES TO MOVE ON THE EAST END OVER RUNNING SHOULD SET UP AT LEAST TONIGHT AND EARLY MONDAY FOR A COUPLE HUNDRED MILES BEHIND THE FRONT. MAY NEED TO MENTION HEAVY RAIN TODAY OVER PORITONS OF TX AND LA...BUT THE TORRENTIAL RAINS SHOULD REMAIN OVER SOUTH AND SOUTHEAST TX. WITH RAIN AND CLOUDS TODAY TEMPS WILL NOT CLIMB VERY FAR...THEREFORE WILL STICK CLOSE TO QUIDANCE TEMPS. WILL GO ALONG WITH THE WETTER NGM/AVN AND CARRY SOME POPS INTO MONDAY AND MONDAY NIGHT. BAND OF HEAVY RAIN FROM SOUTH OF PALESTINE TO SOUTH OF WACO CONTINUES TO MOVE EAST NORTHEAST AND SHOULD MOVE ACROSS THE SOUTHERN PORTIONS OF NORTHEAST TX AND INTO NORTH LA THIS MORNING. SO WILL NEED TO MENTION A CHANCE OF HEAVY RAIN AT LEAST THIS MORNING IN THOSE AREAS. SHV 76/63/71/58 8754 MLU 77/64/72/60 8654 04
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 6:43 AM CDT | Flash Flood Warning | SHV | Angelina | 6 hr |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.